Amitripty line-associated seizures in a toddler with Munchausen-by-proxy

Michael E. Mullins, Cynthia B. Cristofani, Craig R. Warden, James F. Cleary

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

We describe an unusual case of a toddler diagnosed with an idiopathic seizure disorder that later was proved to be caused by deliberate administration of amitriptyline by his custodian. In spite of seizures associated with widened electrocardiographic wave (QRS) and right axis deviation on the electrocardiogram (EKG), the correct diagnosis eluded clinicians through a series of hospital admissions. Unfortunately, clinicians are quite accustomed to the fact that patients previously diagnosed with epilepsy have seizures and may not investigate other causes of seizure. This allowed classic signs of cyclic antidcpressant poisoning to go unrecognized.

Original languageEnglish (US)
Pages (from-to)202-205
Number of pages4
JournalPediatric emergency care
Volume15
Issue number3
DOIs
StatePublished - Jan 1 1999

Keywords

  • Amitriptyline
  • Child abuse
  • Cyclic antidepressant
  • Factitious illness
  • Munchausen syndrome-by-proxy
  • Poisoning
  • Seizure

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Emergency Medicine

Fingerprint Dive into the research topics of 'Amitripty line-associated seizures in a toddler with Munchausen-by-proxy'. Together they form a unique fingerprint.

  • Cite this